Phoenix Rising: The Gift That Keeps on Giving All Year Long
This holiday season Jody Smith turns her eyes to the people of Phoenix Rising and gives thanks for you all ...
Discuss the article on the Forums.

New B complex and itchy lower calves

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by Gondwanaland, Aug 30, 2014.

  1. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,558
    Likes:
    3,551
    I have had itchy lower calves for many years. Early this year when I started taking mB12 it just disappeared.

    Early August I was taking the following B complex and having a break from mB12:

    Thiamin HCl 10 mg
    Riboflavin 5 mg
    Nicotinamide 25 mg
    Calcium pantothenate 50 mg
    Pirydoxine HCl 30 mg
    Biotin 500mcg

    Aside from that I took some aminoacids and malic acid and had serious issues with salicylates. I took some baths with sodium bicarbonate and lots of magnesium oxide orally and recovered from the extreme sal intolerance.

    Then three days ago I started this new B complex:

    Thiamin HCl 15 mg
    Riboflavin 5 mg
    Niacin 15 mg
    Calcium pantothenate 35 mg
    P5P 10 mg
    Biotin 300mcg
    mB12 100 mcg
    MgO 200mg

    The same day I started taking it (1/2 at breakfast and 1/2 with the afternoon snack) the itchy lower calves came back with a vengeance... I can scratch them until bleeding...

    Does anyone know this symptom? Is it lack of folate? Or some of the others B vits?

    I have some folinic to try... I will start taking 20mcg of it each time I take the B complex. I just can't get over the trauma of taking methylfolate... Even if most part of the problem was probably due to overdoing with high salicylate foods an being unware of that a few month ago...

    Any help will be greatly appreciated!

    izzy
     
  2. Gloria H

    Gloria H

    Messages:
    79
    Likes:
    25
    South Dakota
    I've occasionally had this symptom occurring during night while asleep. I haven't nailed down a specific cause but suspected gluten, casein, sugar & ? or a combination of what have been my no no foods. I reach for 1 quercetin/bromelain & give it 30 min. to start relief. If I know I've gone beyond my safe foods, I take it before bed to avoid that histamine itch that I've experienced. Blessings to you!
    Here's the one I use:
    https://www.swansonvitamins.com/swanson-premium-quercetin-bromelain-250-78-mg-250-caps
     
    Gondwanaland likes this.
  3. Critterina

    Critterina Senior Member

    Messages:
    1,202
    Likes:
    700
    Arizona, USA
    For me, itchy skin that won't respond to anything else is relieved by biotin. It takes 5-6 weeks after I run out before symptoms resume.
    But since you were taking 500 then 0 then 300, and the problem started in going from 0 to 300, that doesn't seem to be likely the cause of your problem. Unless the break you took was 5-6 weeks and the timing is coincidence.
    My first thought was, "what ELSE is in the pills?" Could it be the capsule or filler you're reacting to?
    Let us know if the quercetin helps.
     
    Gondwanaland likes this.
  4. UM MAN

    UM MAN Senior Member

    Messages:
    106
    Likes:
    26
    Florida
    I have that reaction to Povidone (polyvinylpyrrolidone, PVP).
     
    Gondwanaland likes this.
  5. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,558
    Likes:
    3,551
    One month ago I started supplementing quercetin, bromelain and malic acid. That is when and how I found I am salicylate sensitive :eek:

    I don't believe in coincidences, and I think low biotin might be somehow implicated. I am sure I have been biotin deficient for many years now, I am even looking into biotinidase deficiency .
    About something else added to my B complex, this is the first one I take with no excipients added, I asked the cmpd pharmacy to use only magnesium oxide as a filler. BUT:
    UM MAN might be into something here... I have had this symptom for many years while taking a birth control pill which has povidone. But even after having stopped taking it the symptom went on for a couple of years. Stopped overnight with my first mB12 dose and now is back after one month taking citalopram which has is too.o_O

    I find if funny that it would reappear in the same day I restarted the mB12 and B7 at lower doses...:confused:

    Now how do I convince my psychiatrist that I am better off the citalopram? :bang-head:

    Thank you so much everyone for your input!

    izzy
     
  6. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,558
    Likes:
    3,551
    Following a homeopathic treatment with Sulphur turned my itchy flaky lower calves into history o_O :woot::thumbsup:
     

See more popular forum discussions.

Share This Page